Alert archive / Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 90, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 27, 2025, 9:54 PM EDT for Buchanan County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2025, 9:54 PM EDT (01:54 UTC)
- Expired
- Jun 28, 2025, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Buchanan County, VA
The radar
The Jackson,KY radar (KJKL), 129 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1130 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412
WGUS51 KRLX 280154
FFWRLX
VAC027-280500-
/O.NEW.KRLX.FF.W.0090.250628T0154Z-250628T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
954 PM EDT Fri Jun 27 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Southeastern Buchanan County in southwestern Virginia...
* Until 100 AM EDT.
* At 954 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Oakwood, Stacy and Vansant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3733 8192 3724 8181 3718 8182 3717 8186
3717 8187 3716 8187 3715 8190 3713 8191
3713 8196 3712 8198 3713 8199 3712 8200
3712 8201 3709 8202 3708 8201 3707 8202
3705 8205 3705 8206 3709 8208 3732 8204
FLASH FLOOD...RADAR INDICATED
$$
FMK1 follow-up statement
356
WGUS71 KRLX 280450
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1250 AM EDT Sat Jun 28 2025
VAC027-280500-
/O.EXP.KRLX.FF.W.0090.000000T0000Z-250628T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan VA-
1250 AM EDT Sat Jun 28 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM EDT EARLY THIS MORNING
FOR SOUTHEASTERN BUCHANAN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3733 8192 3724 8181 3718 8182 3717 8186
3717 8187 3716 8187 3715 8190 3713 8191
3713 8196 3712 8198 3713 8199 3712 8200
3712 8201 3709 8202 3708 8201 3707 8202
3705 8205 3705 8206 3709 8208 3732 8204
$$
JZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 8:57 PM EDT, 57 minutes earlier.
Area forecast discussion, Jun 27, 8:57 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
857 PM EDT Fri Jun 27 2025
.SYNOPSIS...
The heat wave continues, easing up slightly as the chance for
afternoon and evening showers and thunderstorms continues
heading into the weekend.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 856 PM Friday...
The Flash Flood Watch has been cancelled for Raleigh, Fayette,
Nicholas, and Clay counties. Although an isolated shower cannot
be ruled out later this evening, widespread flooding is no
longer expected in these areas. The Flash Flood Watch continues
through midnight for northeastern West Virginia counties due to
a higher chance for thunderstorms bringing locally heavy
rainfall over the next few hours.
As of 806 PM Friday...
The Heat Advisory has been allowed to expire. The forecast
remains on track this evening. Isolated thunderstorms will
remain possible through early tonight. Localized damaging wind
gusts and heavy rainfall will be the primary threats.
As of 100 PM Friday...
Key Points:
* Hot and muggy conditions prevailing through this evening. Heat
Advisories remain in effect for the lower elevations until this
evening.
* Summer thunderstorms will develop once again this afternoon and
evening in response to the humidity and the influence of a nearby
frontal boundary.
* A Flash Flood Watch is now in effect for our northeast counties,
to include the central and northern mountains of West Virginia
through 2 AM tonight.
Showers and thunderstorms will develop once again this afternoon and
evening, due to diurnal heating, ample low level moisture and the
lack of upper level support. Convection that manage to develop will
be slow-moving and capable to produce robust rainfall rates and
localized flash flooding problems. Most showers and storms should
begin to dissipate late this evening as we lose afternoon heating.
A backdoor cold front sinks south and stalls closer to our northeast
mountains tonight, as the upper level ridge/high pressure slides
east of the Appalachians overnight into Saturday morning. These
features will provide less convective suppression, allowing showers
and storms to last longer tonight. Therefore, kept chance PoPs for
tonight.
WPC suggests a bullseye of +1 inches of rain across our northeast
mountains ending Saturday morning. Expecting slow-moving showers and
storms, some with very heavy rain capable to produce localized water
problems. Therefore, after coordination with neighboring offices,
issued a Flash Flood Watch for our northeast counties, to include
the central and northern mountains of WV.
Expect another muggy night with dewpoints into the lower 70s across
the lowlands, ranging into the lower 60s northeast mountains. It
will still be hot on Saturday, but not as oppressive as during the
previous days. Heat index values will reach the mid to upper 90s on
Saturday afternoon, just below advisory criteria.
Another episode of summer convection is anticipated Saturday
afternoon and night. Afternoon convection will be enhanced by an
H500 shortwave crossing east during the afternoon and evening.
Therefore, accepted likely to categorical PoPs from central
guidance for this time frame. CAMs guidance shows showers and
storms activity sprouting during the afternoon, and decaying
during the late evening hours.
Nighttime showers and storms will still possible Saturday night
as a cold front drops from the Great Lakes south, to position
just north of our area.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 100 PM Friday...
A stationary front to our north lifts north Sunday morning, allowing
for drier conditions during the morning, but a summer environment
returns to the area with ample buoyancy, poor deep layered shear,
and abundant low level moisture. These ingredients will promote once
again slow-moving showers and thunderstorms capable to produce
localized heavy rain and associated water problems.
A decrease in clouds and showers is expected Sunday, along with
slightly warmer afternoon temperatures. Convection should be more
isolated in nature, with heavy downpours and localized water issues
possible.
By Monday, the front lifts north as a warm front, keeping unstable
conditions over our area, ahead of an approaching cold front. The
new cold front arrives to SE Ohio by Tuesday morning, spreading
showers and storms along its path.
Although no other synoptic features are expected to affect the area
directly, can not rule our isolated instances of severe weather. The
main threat will be damaging winds and heavy downpours.
Despite of plenty of moisture, afternoon temperatures over the
weekend will be less hotter than previous days, perhaps in the low
to mid 90s across the lowlands. Therefore, believe heat index values
will stay just below criteria during the weekend and beyond.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 100 PM Friday...
Showers and thunderstorms will be more numerous Tuesday with a cold
front passage followed by a mid level shortwave. Precipitation
activity gradually end as the cold front progresses east, exiting
the eastern mountains late Tuesday night.
Drier weather conditions are anticipated by mid week, perhaps with
low chances for precipitation across extreme southern WV and extreme
southwest VA through the end of the week.
Temperatures will remain at seasonable or above for the remainder of
this period, however it will not be as hot as it has previously been
and apparent temperatures staying below advisory criteria.
&&
.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
As of 726 PM Friday...
The main concern this evening continues to be isolated, slow-
moving thunderstorms, which can bring a brief period of gusty
winds (30+ kts) and reduce visibility to MVFR or IFR conditions.
The chance of thunderstorms reaching any of the terminals this
evening appears to be highest at KPKB and KEKN. TEMPO groups for
thunderstorms and reduced visibility were included through 04Z
Saturday. Elsewhere, PROB30 groups were included through 04Z to
convey the thunderstorm threat with reduced visibility and gusty
wind.
Patchy dense fog may occur overnight, with the best chance being
at any locations where it previously rained today. MVFR
visibility restrictions were included at KBKW and KEKN overnight
through 13Z Saturday.
Additional thunderstorms can develop again Saturday midday into
the afternoon, bringing reduced visibility and gusty winds.
VCTS was included in the latest package to convey this
potential Saturday afternoon.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Development of showers and storms may vary
from the forecast. Fog may develop overnight in more spots.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE SAT 06/28/25
UTC 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12
EDT 1HRLY 21 22 23 00 01 02 03 04 05 06 07 08
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H M M M M H
EKN CONSISTENCY H H H H H H M L L L L M
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 00Z SUNDAY...
IFR conditions possible in afternoon and evening thunderstorms,
and early morning fog, through Monday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until midnight EDT tonight for WVZ020-028>032-039-
040-521>526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...ARJ/JMC
NEAR TERM...ARJ/JMC
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JMCHazardous weather outlook, Jun 27, 8:53 PM EDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Charleston WV 853 PM EDT Fri Jun 27 2025 WVZ020-028>032-039-040-521>526-290100- Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 853 PM EDT Fri Jun 27 2025 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for portions of central, northeast and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Flood Watch. Isolated thunderstorms tonight may bring locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong storms containing strong wind gusts, small hail, and heavy downpours are possible during the afternoon and evening this weekend and into the start of next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>019-024>027-033-034-515>520-290100- Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Mingo-Logan-Boone-Clay-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- 853 PM EDT Fri Jun 27 2025 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and portions of central, northern, southeast, southern and western West Virginia. .DAY ONE...Tonight. Isolated thunderstorms tonight may bring locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong storms containing strong wind gusts, small hail, and heavy downpours are possible during the afternoon and evening this weekend and into the start of next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Jun 27, 9:16 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
916 PM EDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Tstm Wnd Dmg 1 ENE Danville 38.09N 81.82W
06/27/2025 Boone WV 911 Call Center
Tree reported down along Price Branch Road.
&&
FMKLocal storm report, Jun 27, 9:23 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
923 PM EDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Flash Flood 2 S Chapmanville 37.95N 82.02W
06/26/2025 Logan WV 911 Call Center
Delayed Report. Road washout reported on
Hidden Valley Road south of Chapmanville.
&&
FMKSpecial weather statement, Jun 27, 9:32 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Charleston WV
932 PM EDT Fri Jun 27 2025
WVZ009-010-017-019-280200-
Wirt WV-Ritchie WV-Wood WV-Pleasants WV-
932 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PLEASANTS...WESTERN
RITCHIE...NORTHEASTERN WIRT AND SOUTHEASTERN WOOD COUNTIES THROUGH
1000 PM EDT...
At 932 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mineralwells, or near Elizabeth, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Schultz, Freeport, Walker, Nutter Farm, Greencastle, Macfarlan,
Petroleum, and Davisville.
This includes the following highways...
Interstate 77 in West Virginia near mile marker 174.
Route 50 in West Virginia between mile markers 12 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3907 8146 3924 8151 3935 8121 3907 8112
TIME...MOT...LOC 0132Z 255DEG 11KT 3916 8140
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FMKSpecial weather statement, Jun 27, 9:34 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Charleston WV
934 PM EDT Fri Jun 27 2025
WVZ525-526-280215-
Northwest Randolph WV-Southeast Randolph WV-
934 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RANDOLPH COUNTY
THROUGH 1015 PM EDT...
At 934 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dailey, or near Elkins, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elkins, Dailey, Beverly, Harman, Bowden, Dryfork, and Glady.
This includes Route 33 between mile markers 31 and 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3889 7948 3889 7952 3887 7951 3884 7954
3883 7952 3881 7953 3879 7950 3875 7953
3873 7990 3895 7996 3903 7973 3897 7951
3897 7946 3893 7945 3892 7946 3890 7944
TIME...MOT...LOC 0134Z 260DEG 18KT 3884 7982
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FMKSpecial weather statement, Jun 27, 9:38 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Charleston WV
938 PM EDT Fri Jun 27 2025
VAZ004-WVZ033-280215-
Buchanan VA-McDowell WV-
938 PM EDT Fri Jun 27 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BUCHANAN AND
SOUTHWESTERN MCDOWELL COUNTIES THROUGH 1015 PM EDT...
At 938 PM EDT, Doppler radar was tracking a strong thunderstorm near
Glen Burke, or 9 miles northwest of Richlands, moving north at 15
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bradshaw, Stacy, Hurley, Avondale, Oakwood, Jolo, Roseann, and
Vansant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3714 8206 3746 8207 3740 8167 3719 8178
3717 8184 3718 8185 3717 8187 3716 8187
3715 8188 3715 8190 3713 8192 3713 8196
3712 8197
TIME...MOT...LOC 0138Z 194DEG 11KT 3719 8194
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
FMKLocal storm report, Jun 27, 9:48 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
948 PM EDT Fri Jun 27 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM Tstm Wnd Dmg 6 N Elizabeth 39.14N 81.42W
06/27/2025 Wood WV 911 Call Center
Tree down on Staunton Turnpike, blocking
westbound lane.
&&
FMKThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:38 PM EDT | Special Weather Statement | RLX | Buchanan | 37 min |
Nearby
Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.